Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2007, 4:47 PM CDT for Florence County, Forest County, Langlade County, Wisconsin. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 4:47 PM CDT (21:47 UTC)
- Expired
- Jun 18, 2007, 5:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Florence County, WI, Forest County, WI, Langlade County, WI
The radar
The Marquette radar (KMQT), 136 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:05 PM CDT | TSTM WND DMG | 5 W Florence, WI | TREES DOWN AT HWY 70 |
| Jun 18, 5:22 PM CDT | TSTM WND DMG | Antigo, WI | MANY TREES DOWN ACROSS THE CITY. |
| Jun 18, 5:23 PM CDT | TSTM WND DMG | 2 W Crandon, WI | TREES DOWN ON ROSA ROAD |
| Jun 18, 5:23 PM CDT | TSTM WND DMG | Antigo, WI | MANY TREES DOWN ACROSS THE CITY. |
| Jun 18, 5:25 PM CDT | TSTM WND DMG | Antigo, WI | MANY TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 182147
SVRGRB
WIC037-041-067-182230-
/O.NEW.KGRB.SV.W.0046.070618T2147Z-070618T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
447 PM CDT MON JUN 18 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
FLORENCE COUNTY IN NORTHEAST WISCONSIN...
FOREST COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 530 PM CDT
* AT 442 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF
TIPLER TO 20 MILES SOUTHWEST OF PARRISH...OR ALONG A LINE EXTENDING
FROM 13 MILES WEST OF IRON RIVER TO 14 MILES NORTH OF WAUSAU...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PEARSON...FLORENCE...CRANDON AND ANTIGO
THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4547 8941 4547 8903 4598 8904 4599 8893
4607 8893 4599 8866 4601 8850 4599 8849
4599 8837 4595 8830 4595 8823 4513 8893
4516 8942 4516 8942
$$
RDM1 follow-up statement
000
WWUS53 KGRB 182207
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 PM CDT MON JUN 18 2007
WIC037-041-067-182230-
/O.CON.KGRB.SV.W.0046.000000T0000Z-070618T2230Z/
FOREST-FLORENCE-LANGLADE-
507 PM CDT MON JUN 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR LANGLADE...FLORENCE AND FOREST COUNTIES...
AT 503 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TIPLER TO BRYANT...OR ALONG A
LINE EXTENDING FROM 15 MILES SOUTH OF IRON RIVER TO 8 MILES NORTHEAST
OF ANTIGO...MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAVOUR...LAONA...LILY...FENCE...BLACKWELL AND FLORENCE.
THE THUNDERSTORM COULD PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
IF ON OR NEAR A LAKE...GET OFF THE WATER AND MOVE INDOORS OR INSIDE
A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT
ON THE WATER IN A THUNDERSTORM
LAT...LON 4546 8941 4547 8903 4598 8904 4599 8893
4607 8893 4599 8866 4601 8850 4599 8849
4599 8837 4595 8830 4595 8823 4513 8893
4516 8942 4516 8942
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUN 18 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY. SQUALL LINE MOVING ACROSS THE REGION WILL PRODUCE LOCAL DAMAGING WINDS AND HEAVY RAIN THIS EVENING. INSTABILITY IS MARGINAL AND WET BULB ZERO HEIGHT IS FAIRLY HIGH...SO THINK THAT LARGE HAIL THREAT IS MINIMAL. WINDS ARE UNIDIRECTIONAL FOR THE MOST PART...SO TORNADO THREAT IS LOW AS WELL. THAT LEAVES STRONG WINDS AS THE MAIN THREAT. RAINFALL SHOULD AVERAGE A HALF TO ONE INCH WITH LOCAL 2 INCH AMOUNTS AS PRECIPITABLE WATER VALUES ARE QUITE HIGH. 1 AND 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE AT LEAST 2-3 INCHES SO AT MOST JUST EXPECT URBAN FLOODING. DRIER AIR WILL MOVE IN AFTER FRONT DEPARTS OVERNIGHT WITH PARTLY SUNNY...BREEZY AND COOLER WEATHER TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN FCST CONCERNS ARE SMALL PCPN CHCS AND TEMPERATURES. PLENTY OF UNCERTAINTY WITH THE DETAILS OF THE EXTENDED FCST AS WE GET INTO A SUMMER-TYPE PATTERN. OF CONCERN WILL BE THE EVENTUAL POSITIONS OF WEST-EAST ORIENTED FRONTAL BOUNDARIES...AND PSBL MODEL PROBLEMS WITH CONVECTIVE FEEDBACK. PCPN CHANCES WILL ACCOMPANY VARIOUS FRONTAL BOUNDARIES THAT SET UP NEAR OR ACROSS THE FA. A WEAK COLD FRONT IS EXPECTED TO MOVE THROUGH WI WEDNESDAY INTO WEDNESDAY NIGHT...SO HAVE MAINTAINED THE CHC POPS DURING THAT PERIOD. HAVE ADDED A CHANCE OF ELEVATED THUNDERSTORMS FOR OUR SOUTHERN COUNTIES FRIDAY INTO FRIDAY NIGHT...AS A LOW PRESSURE SYSTEM RIPPLES ALONG A STATIONARY FRONTAL BOUNDARY NEAR THE WI/IL BORDER. MODELS ALSO SUGGEST THAT A STATIONARY FRONTAL BOUNDARY OR WARM FRONT WILL LINGER ACROSS THE RGN DURING THE SUNDAY/MONDAY TIME FRAME. DEPENDING ON THE POSN OF THIS FRONT...WE COULD HAVE A CAPPED ATMOSPHERE OVER MUCH OF C/NE WI. ATTM...JUST DECIDED TO INTRODUCE A CHC OF STORMS OVER N WI DURING THIS PERIOD. WOULD EXPECT THAT FURTHER ADJUSTMENTS WILL BE MADE WITH SUBSEQUENT FCSTS. HAVE BUMPED TEMPS UP SEVERAL DEGREES DURING THE EXTENDED PERIOD...ESP LATER IN THE WEEKEND INTO EARLY NEXT WEEK. MODELS SUGGEST A VERY WARM AIR MASS IN PLACE...WITH TEMPS WELL INTO THE 80S TO AROUND 90 DEGREES. && .AVIATION...VFR CEILINGS AND VISIBILITIES THROUGH THE PERIOD EXCEPT IFR CONDITIONS DURING THUNDERSTORMS DURING THE LATER AFTERNOON AND EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 18, 3:45 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT MON JUN 18 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 345 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA. SOME COULD BE SEVERE AND PRODUCE DAMAGING WINDS. THERE IS ALSO A SMALL CHANCE OF SHORT LIVED TORNADOES. TROPICAL MOISTURE IS STREAMING UP FROM THE GULF OF MEXICO...SO HEAVY RAINS ARE LIKELY WITH THESE STORMS... WHICH MAY PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY THUNDERSTORMS ARE EXPECTED WEDNESDAY AND WEDNESDAY EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE STORMS ARE POSSIBLE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN FRIDAY INTO FRIDAY NIGHT...AND ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN SUNDAY INTO MONDAY. IT IS TOO EARLY TO DETERMINE WHETHER SEVERE THUNDERSTORMS WILL DEVELOP DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. LMZ521-522-541>543-564-192045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 345 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS OF STRONG WINDS. THE RISK OF SEVERE STORMS IS PRIMARILY BETWEEN 500 PM AND MIDNIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE ALSO EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE MOST OF THE DAY ON TUESDAY...WITH IMPROVING CONDITIONS EXPECTED LATE. THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. MORE STORMS ARE POSSIBLE SOUTH OF STURGEON BAY FRIDAY INTO FRIDAY NIGHT...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. RDM/KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Jun 18, 4:45 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 445 PM CDT MON JUN 18 2007 WIZ005-010>013-018>021-030-031-035>037-045-190000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- WAUSHARA- INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...ANTIGO... WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 445 PM CDT MON JUN 18 2007 ...THUNDERSTORMS WITH LOCALLY STRONG WINDS AND HEAVY RAINFALL OCCURRING ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN... AT 445 PM CDT...RADAR SHOWED NUMEROUS THUNDERSTORMS MOVING NORTHEAST ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN. THERE HAVE BEEN ISOLATED REPORTS OF TREE DAMAGE IN PARTS OF VILAS AND ONEIDA COUNTIES...AS WELL AS REPORTS OF LOCALLY HEAVY RAINFALL. PERSONS IN NORTH CENTRAL...CENTRAL AND FAR NORTHEAST WISCONSIN SHOULD EXPECT STRONG THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE WIND GUSTS OVER 50 MPH AND RAINFALL AMOUNTS APPROACHING AN INCH. THOSE WITH OUTDOOR PLANS SHOULD SEEK SHELTER IF STORMS APPROACH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT. KIECKBUSCH WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:14 PM CDT | Severe Thunderstorm Warning | GRB | Door | 16 min |
| Jun 18, 4:41 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 49 min |
| Jun 18, 5:21 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 39 min |
| Jun 18, 5:30 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade | 31 min |
| Jun 18, 5:43 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 47 min |
| Jun 18, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 48 min |
| Jun 18, 6:14 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 46 min |
| Jun 18, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 49 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.